Alert archive / Oklahoma / Flash Flood Watches in 2017

Flash Flood Watch 8, NWS Tulsa, OK

August 12, 20174 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at Aug 12, 2017, 11:51 AM CDT for 4 counties in Oklahoma. It took effect at Aug 12, 2017, 7:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2017, 11:51 AM CDT (16:51 UTC)
In effect from
Aug 12, 2017, 7:00 PM CDT
Expired
Aug 13, 2017, 9:00 AM CDT
In force
14 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

117 
WGUS64 KTSA 121651
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
1151 AM CDT Sat Aug 12 2017

OKZ049-053-131200-
/O.NEW.KTSA.FF.A.0008.170813T0000Z-170813T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
1151 AM CDT Sat Aug 12 2017

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SUNDAY MORNING...

The National Weather Service in Tulsa has issued a

* Flash Flood Watch for a portion of southeast Oklahoma... 
  including the following counties...Choctaw and Pushmataha. 

* From 7 PM CDT this evening through Sunday morning

* Areas of showers and thunderstorms are expected to increase
  this evening and overnight across parts of far southeast
  Oklahoma. Around 1 to 3 inches of rainfall are possible
  along with locally higher amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Do not drive your vehicle into areas where water covers the road
to unknown depths.  Take a different route to reach your
destination or wait until the water recedes.

&&

$$
3 follow-up statements
139 
WGUS64 KTSA 130201
FFATSA

Flood Watch
National Weather Service Tulsa OK
901 PM CDT Sat Aug 12 2017

OKZ049-053-131015-
/O.CON.KTSA.FF.A.0008.000000T0000Z-170813T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
901 PM CDT Sat Aug 12 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

The Flash Flood Watch continues for

* A portion of southeast Oklahoma...including the following 
  counties...Choctaw and Pushmataha. 

* Until 7 AM CDT Sunday

* Areas of showers and thunderstorms are expected to increase this
  evening and overnight across parts of far southeast Oklahoma. 1 to
  3 inches of rain are expected, with locally higher amounts 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Do not drive your vehicle into areas where water covers the road
to unknown depths.  Take a different route to reach your
destination or wait until the water recedes.

&&

$$

69
757 
WGUS64 KTSA 130835
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
335 AM CDT Sun Aug 13 2017

ARZ019-020-029-OKZ072-074>076-131400-
/O.EXB.KTSA.FF.A.0008.000000T0000Z-170813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Sequoyah-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Sallisaw, Stigler, Wilburton, and Poteau
335 AM CDT Sun Aug 13 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Tulsa has expanded the

* Flash Flood Watch to include portions of Arkansas and 
  Oklahoma...including the following counties...in Arkansas... 
  Crawford...Franklin and Sebastian. in Oklahoma...Haskell... 
  Latimer...Le Flore and Sequoyah. 

* Until 9 AM CDT this morning

* A band of heavy rain producing thunderstorms will persist across
  east central Oklahoma into west central Arkansas this morning. 1
  to 3 inches of rain are expected, with locally higher amounts
  possible. If this heavy rain moves into more populated areas
  such as Fort Smith, flash flooding could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Do not drive your vehicle into areas where water covers the road
to unknown depths.  Take a different route to reach your
destination or wait until the water recedes.

&&

$$

OKZ049-053-131400-
/O.EXT.KTSA.FF.A.0008.000000T0000Z-170813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
335 AM CDT Sun Aug 13 2017

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The Flash Flood Watch continues in effect for

* A portion of southeast Oklahoma...including the following 
  counties...Choctaw and Pushmataha. 

* Until 9 AM CDT this morning

* Scattered showers and storms will continue over far southeast 
  Oklahoma. 1 to 3 inches of rain are expected, with locally 
  higher amounts possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Do not drive your vehicle into areas where water covers the road
to unknown depths.  Take a different route to reach your
destination or wait until the water recedes.

&&

$$

Lacy
578 
WGUS64 KTSA 131402
FFATSA

Flood Watch
National Weather Service Tulsa OK
902 AM CDT Sun Aug 13 2017

ARZ019-020-029-OKZ049-053-072-074>076-131515-
/O.EXP.KTSA.FF.A.0008.000000T0000Z-170813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Haskell-
Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Sallisaw, Stigler, Wilburton, and Poteau
902 AM CDT Sun Aug 13 2017

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of Arkansas and Oklahoma has
expired. Heavy rain has moved out of the area and flash flooding 
concerns have decreased...however...flooding may still be ongoing
across portions of far eastern Oklahoma along Interstate 40.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 11:04 AM CDT, 47 minutes earlier.

Area forecast discussion, Aug 12, 11:04 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1104 AM CDT Sat Aug 12 2017

...UPDATE...

.DISCUSSION...
Showers and thunderstorms have pushed into the western half of the CWA
this morning as MCV rotates into western Oklahoma. Convection has
continued to weaken as it moves into a less favorable environment
across north-central and northeast Oklahoma, and precipitation
amounts look to be fairly light in these areas with higher amounts
further south and west where the stronger convection has
developed. Light to moderate rain showers with isolated to
scattered thunderstorms are expected to continue through much of
the afternoon across northeast Oklahoma. Thunderstorm chances will
increase this afternoon across southeast Oklahoma as thunderstorm
complex develops across southwest Oklahoma and moves east along
the Red River Valley. Primary forecast updates this morning have
focused on trending and timing of precipitation.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  68  83  69 /  50  60  50  30
FSM   88  72  77  70 /  30  70  70  40
MLC   88  71  80  71 /  80  80  60  40
BVO   83  66  83  67 /  40  50  30  20
FYV   82  67  76  64 /  10  60  60  20
BYV   83  65  77  64 /  10  40  40  20
MKO   85  70  78  70 /  50  70  60  30
MIO   83  66  80  66 /  20  50  40  20
F10   84  70  81  70 /  70  70  60  30
HHW   90  72  82  72 /  50  80  70  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...11
LONG TERM....30
Hazardous weather outlook, Aug 12, 5:06 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 AM CDT Sat Aug 12 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 AM CDT Sat Aug 12 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 3pm.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 3 pm.

DISCUSSION...
Rain and thunderstorm chances will be in place this
afternoon across southeast Oklahoma as instability increases
ahead of an upper level disturbance. One or two of the stronger
storms that develop during peak heating this afternoon and evening
across southeast Oklahoma will be capable of producing severe
wind gusts and locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The unsettled pattern will continue well into next week as several
upper level disturbances moving through the plains offer daily
thunderstorm chances. A cold front will approach from the north
towards the end of the work week...and will begin to push
thunderstorm chances away from the area at that time.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:54 AM CDTRiver Flood WarningTSAOttawa37 hr
Aug 12, 6:23 PM CDTSpecial Weather StatementTSAPushmataha52 min
Aug 12, 6:57 PM CDTSpecial Weather StatementTSAMcCurtain63 min

Nearby

Flash Flood Watches in Oklahoma, 2017Flash Flood Watches in Arkansas, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.